Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 314, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Nov 6, 2008, 6:22 AM CST for Johnson County, Pettis County, Missouri. It took effect at Nov 6, 2008, 9:10 AM CST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2008, 6:22 AM CST (12:22 UTC)
- In effect from
- Nov 6, 2008, 9:10 AM CST
- Expired
- Nov 7, 2008, 8:36 AM CST
- In force
- 23 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Johnson County, MO, Pettis County, MO
The river
Written for the forecast point Blackwater River near Valley City (VLYM7).
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Nov 6, 5:49 AM CST, 33 minutes earlier.
Area forecast discussion, Nov 6, 5:49 AM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 549 AM CST THU NOV 6 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /ISSUED 443 AM CST THU NOV 6 2008/ PRECIP WILL CONTINUE TO MOVE NORTHEAST AS THE PSUEDO COLD FRONT/TROUGH MOVES EAST-NORTHEAST. SOMEWHAT CONCERNED ABOUT NEARING WIND ADVISORY CRITERIA IN THE WEST AND NORTHWEST PORTIONS OF THE FORECAST AREA THIS AFTERNOON. 850MB WINDS ARE EXPECTED TO BE AROUND 40 KTS...BUT IT IS FROM A MUCH MORE FAVORABLE DIRECTION. IN THE END...THINK WE WILL STAY JUST BELOW CRITERIA. WHILE HIGH TEMPERATURES WILL BE COOLER TODAY THAN THE LAST SEVERAL DAYS...THE TRUE COLD AIR WILL BE HELD FARTHER NORTH...CLOSER TO THE UPPER LEVEL SYSTEM. WESTERLY WINDS WILL ADD DOWNSLOPE AFFECTS...NOT ALLOWING TEMPERATURES TO DROP MUCH IF ANY BELOW SEASONAL NORMALS. THE STRONGER COLD AIR ADVECTION SHOULD TAKE PLACE TONIGHT...AFTER A SECONDARY VORT LOBE ROTATES THROUGH THE REGION. ON FRIDAY...AN ADDITIONAL WAVE ROTATING AROUND THE UPPER LOW SHOULD BRING ENOUGH COLD AIR AND MOISTURE TO SUPPORT SOME SHOWER ACTIVITY. FORECAST SOUNDINGS OVER FAR NORTHERN MISSOURI SUGGEST DEEP ENOUGH SATURATION AND COLD ENOUGH OF A SOUNDING TO SUPPORT SNOW SHOWERS IN THOSE LOCATIONS. WILL KEEP IT AS RAIN OR SNOW IN THE FORECAST...AS SURFACE TEMPERATURES MAY STILL BE WARM ENOUGH TO MAKE SNOW MARGINAL. HOWEVER...IF SNOW SHOULD OCCUR...EVEN WITH THE WARM GROUND...SOME MINOR ACCUMULATIONS MAY OCCUR...ESPECIALLY TOWARD THE IOWA BORDER. ANY ACCUMULATIONS WHICH DO OCCUR...WILL MELT QUICKLY AFTER THE SNOW ENDS. NO CHANGES MADE PAST SATURDAY NIGHT. NRR && .AVIATION... SFC COLD FRONT HAS PUSHED WELL PAST THE TERMINALS THIS MORNING WITH CLEAR SLOT NOW ROTATING ACROSS EASTERN KANSAS INTO WESTERN MISSOURI. THIS SHOULD PROVIDE AT LEAST A FEW HOURS OF SKC CONDITIONS BEFORE UPSTREAM CLOUD DECK ROTATES BACK ACROSS THE AREA. ROUGH INTERPOLATION HAS THIS DECK ARRIVING AT KMCI AND KMKC BY 16-17Z. ADDITIONAL SCT TO BKN 5KFT CLOUDS AHEAD OF MAIN DECK ACROSS SOUTHERN NEBRASKA WHICH SHOULD REACH KSTJ A LITTLE SOONER...AND HAVE INDICATED THIS WITH AN EARLIER ARRIVAL. OTHERWISE...WITH 35-40KT H85 FLOW EXPECTED OVERHEAD BY THIS AFTERNOON...STEEPENING LAPSE RATES PROMOTING DEEPER MIXING SHOULD ALLOW DOWNWARD MOMENTUM TRANSFER TO RESULT IN GUSTY CONDITIONS BY LATE MORNING INTO THE AFTERNOON HOURS. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Nov 6, 5:56 AM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 556 AM CST THU NOV 6 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 556 AM CST THU NOV 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE UPPER LEVEL STORM SYSTEM WILL LINGER ACROSS IOWA THROUGH FRIDAY...AND COULD BRING ENOUGH ENERGY AND COOL AIR INTO FAR NORTHERN MISSOURI FRIDAY AFTERNOON...TO ALLOW FOR A RAIN/SNOW MIX...OR CHANGEOVER TO ALL SNOW. VERY MINOR ACCUMULATIONS OF SNOW MAY BE POSSIBLE...PARTICULARLY ON GRASSY SURFACES NEAR THE MISSOURI- IOWA BORDER. ANOTHER POTENT STORM SYSTEM IS FORECAST TO APPROACH THE OUTLOOK AREA FROM THE SOUTHWEST ON MONDAY...AND COULD PROVIDE ENOUGH ENERGY AND COLD AIR TO PRODUCE SNOW OR A RAIN/SNOW MIX OVER PORTIONS OF THE REGION. THERE REMAINS A GREAT DEAL OF UNCERTAINTY REGARDING THE TRACK AND TIMING OF THIS SYSTEM...SO THE POTENTIAL FOR ANY ACCUMULATING SNOWFALL ALSO REMAINS HIGHLY UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NRR
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 6:59 PM CST | Severe Thunderstorm Warning | EAX | Bates | 46 min |
| Nov 5, 11:55 PM CST | River Flood Warning | EAX | Bates, Cass, Henry | 47 hr |
| Nov 6, 6:22 AM CST | River Flood Warning | EAX | Cass, Henry, Johnson | 26 hr |
| Nov 6, 6:22 AM CST | River Flood Warning | EAX | Cooper, Saline | 4 days |
| Nov 6, 6:22 AM CST | River Flood Warning | EAX | Carroll | 47 hr |
| Nov 6, 9:30 AM CST | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 49 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.